Bruising in the back of my knee

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Mar 2007
Total Posts : 194
   Posted 3/19/2008 7:42 PM (GMT -7)   
I was going to bed tonight and noticed some pain in the back on my knee. I was settling down to sleep and rolled over with a decent enough amount of pain to make me turn on the light and look. The back of my right knee has a blue bruise the size of a quarter. It hurts quite a bit. I dont want to run to the Dr.s over a bruise. I have noticed my thighs bruising a bit more than usual but my CBC and a couple of others look fine. The bruise is in a weird spot. I am not very active these days and am a bit clueless as to what this is. I looked up DVT's and it doesnt say anything about a bruise, more heat and pain with swelling. What do you guys think? Any advice?

Forum Moderator

Date Joined May 2005
Total Posts : 6333
   Posted 3/19/2008 10:44 PM (GMT -7)   
I get weird bruises like that since having lupus...randomly in spots you'd think I for sure would notice if something had happened. Mine seem to heal at about the rate of a regular bruise, so I don't worry over them.

I guess if you start getting several at a time and they don't seem to be clearing up quickly, it might be time to check in w/a Dr.


Lynnwood, Co-Moderator: Lupus Forum

Dx Lupus since '00, new Dr wants to Dx Fibro instead....
SLE(’00), Sjogren's Syndrome, Raynaud's Syndrome, SAD, Depression, Herpes Simplex 1
Piroxicam, Plaquenil, Prednisone, Xanax, Trazodone, Boniva(3mth shot), Wellbrutrin SR, Valtrex
Links: DIAGNOSING LUPUS (4 of 11), LUPUS INFORMATION, LUPUS RESOURCES, Donate to HealingWell, Drug Interactions

Regular Member

Date Joined Aug 2006
Total Posts : 191
   Posted 3/20/2008 12:02 AM (GMT -7)   
I am usually on the Crohn's board but I came here because my best friend has lupus.  I was wondering how your bloodwork looks because according to Healthlinks Newsletter in regards to SLE, "Easy bruising. This is a sign of a low platelet count since they may also be destroyed by the autoantibodies."  Hope your bruising is nothing serious.

Veteran Member

Date Joined Sep 2005
Total Posts : 2573
   Posted 3/20/2008 12:23 AM (GMT -7)   
If you take most of the older NSAIDS or asprin it thins the blood. Celebrex doesn't thin the blood nor did vioxx the wonder drug. I would call the doctor about it. If your doctor is concerned then have a visit if not then try not to worry too much. I have bruises appear all the time but I am on baby asprin and my skin is delicate.
Dx:fibromyalgia 2002, systematic lupus 2005- definate CNS involvement dxed late 2005, psoriasis 2006, rheumatoid arthritis 2006, PTSD 2007, multiple allergies 2005, migraine, compression fractures T11 & T12, Sjögren's, damaged periphrial nerves 2007, pregnant due May 2008
Tx: plaquenil, Enbrel, Darvocet, Singulair, Flexeril, Baby Asprin, Imuran, Procardia, Prilosec

Regular Member

Date Joined Mar 2007
Total Posts : 194
   Posted 3/20/2008 3:55 PM (GMT -7)   
Hi Joan 123,

Your best friend is fortunate to have such a best friend care about her. :) Platelet count was 217 so we are good there. The bruise is bigger today but the concern I had about a DVT has passed me as it isnt red or swollen just a bruise. Since last summers flare I bruise without any significant bumps that I remember. Thanks to Redrose and Lynwood.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, November 24, 2015 3:57 PM (GMT -7)
There are a total of 2,540,353 posts in 280,798 threads.
View Active Threads

Who's Online
This forum has 150518 registered members. Please welcome our newest member, evanrude91.
377 Guest(s), 11 Registered Member(s) are currently online.  Details
evanrude91, 81GyGuy, Teacher lady, PeterDisAbelard., Michael_T, MauiViv, GreenBlue, jpenn44, InTheShop, SueCAll, halbert

Follow on Facebook  Follow on Twitter  Follow on Pinterest  Follow on YouTube

©1996-2015 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer